Alert archive / Florida / Frost Advisories in 2022

Frost Advisory 2, NWS Melbourne, FL

January 30, 2022

NWS Melbourne, FL issued this frost advisory at Jan 30, 2022, 2:46 AM EST. It took effect at Jan 30, 2022, 11:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 30, 2022, 2:46 AM EST (07:46 UTC)
In effect from
Jan 30, 2022, 11:00 PM EST
Expired
Jan 30, 2022, 1:25 PM EST
In force
Issued by
NWS Melbourne, FL

The text

As transmitted.

991 
WWUS72 KMLB 300746
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
246 AM EST Sun Jan 30 2022

FLZ053-058-301400-
/O.NEW.KMLB.FZ.W.0003.220131T0400Z-220131T1300Z/
/O.CON.KMLB.HZ.W.0001.000000T0000Z-220130T1400Z/
Osceola-Okeechobee-
Including the cities of Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, and Okeechobee
246 AM EST Sun Jan 30 2022

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MONDAY...

* WHAT...For the Hard Freeze Warning early this morning, sub-
  freezing temperatures as low as 25 degrees. For the Freeze 
  Warning tonight into Monday morning, sub-freezing temperatures 
  as low as 30 degrees.

* WHERE...Osceola and Okeechobee Counties.

* WHEN...For the Hard Freeze Warning, until 9 AM this morning.  
  For the Freeze Warning, from 11 PM this evening to 8 AM Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

FLZ047-054-059-064-301400-
/O.NEW.KMLB.FR.Y.0002.220131T0400Z-220131T1300Z/
/O.CON.KMLB.FZ.W.0002.000000T0000Z-220130T1400Z/
Southern Brevard-Indian River-St. Lucie-Martin-
Including the cities of Melbourne, Palm Bay, Rockledge, 
Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound,
Jensen Beach, Port Salerno, and Stuart
246 AM EST Sun Jan 30 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING... 

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MONDAY...

* WHAT...For the Freeze Warning early this morning, sub-freezing
  temperatures as low as 28 degrees. For the Frost Advisory
  tonight into Monday morning, temperatures in the low to mid 30s
  will result in widespread frost formation, mainly inland from 
  Interstate 95.

* WHERE...Southern Brevard, Indian River, St. Lucie and Martin 
  Counties.

* WHEN...For the Freeze Warning, until 9 AM EST this morning. 
  For the Frost Advisory, from 11 PM this evening to 8 AM EST 
  Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

FLZ041-044-144-301400-
/O.CON.KMLB.HZ.W.0001.000000T0000Z-220130T1400Z/
Inland Volusia-Northern Lake-Southern Lake-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Clermont, Mascotte, and Groveland
246 AM EST Sun Jan 30 2022

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...Minimum temperatures as low as 23 degrees in rural
  sheltered areas. Widespread freezing temperatures elsewhere.

* WHERE...Lake and inland Volusia Counties.

* WHEN...Until 9 AM this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. Small animals not normally conditioned to the cold 
  temperatures should be adequately cared for.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

FLZ045-046-141-147-301400-
/O.CON.KMLB.FZ.W.0002.000000T0000Z-220130T1400Z/
Orange-Seminole-Coastal Volusia-Northern Brevard-
Including the cities of Apopka, Maitland, Orlando, Winter Park, 
Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, 
Winter Springs, Daytona Beach, New Smyrna Beach, Ormond Beach, 
Cocoa, and Titusville
246 AM EST Sun Jan 30 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Orange, Seminole, Coastal Volusia and Northern Brevard 
  Counties inland from the Indian River.

* WHEN...Until 9 AM this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
1 follow-up statement
996 
WWUS72 KMLB 301825
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
125 PM EST Sun Jan 30 2022

FLZ064-301930-
/O.CAN.KMLB.FR.Y.0002.220131T0400Z-220131T1300Z/
Martin-
Including the cities of Hobe Sound, Jensen Beach, Port Salerno, 
and Stuart
125 PM EST Sun Jan 30 2022

...FROST ADVISORY IS CANCELLED...

Areas of frost will remain possible across inland Martin county 
early Monday, however widespread frost is not expected across the
county.

$$

FLZ047-054-059-311300-
/O.UPG.KMLB.FR.Y.0002.220131T0400Z-220131T1300Z/
/O.EXB.KMLB.FZ.W.0003.220131T0600Z-220131T1300Z/
Southern Brevard-Indian River-St. Lucie-
Including the cities of Melbourne, Palm Bay, Rockledge, 
Sebastian, Vero Beach, Port Saint Lucie, and Fort Pierce
125 PM EST Sun Jan 30 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

* WHAT...For the Freeze Warning sub-freezing temperatures as low
  as 28 degrees. There will also be widespread frost formation, 
  mainly inland from Interstate 95.

* WHERE...Southern Brevard, Indian River and St. Lucie Counties.

* WHEN...From 1 AM to 8 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Small
animals not normally conditioned to the cold temperatures should
be adequately cared for or brought indoors.

&&

$$

FLZ053-058-311300-
/O.EXT.KMLB.FZ.W.0003.220131T0600Z-220131T1300Z/
Osceola-Okeechobee-
Including the cities of Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, and Okeechobee
125 PM EST Sun Jan 30 2022

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 27 to 30 degrees. There will also be widespread frost
  formation.

* WHERE...Osceola and Okeechobee Counties.

* WHEN...From 1 AM to 8 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Small
animals not normally conditioned to the cold temperatures should
be adequately cared for or brought indoors.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 29, 9:13 PM EST, 5 hours 33 minutes earlier.

Area forecast discussion, Jan 29, 9:13 PM EST, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
913 PM EST Sat Jan 29 2022

.DISCUSSION...

...Widespread Freeze Tonight, Hard Freeze For Interior Peninsula...

Update for Tonight...Temperatures are quickly dropping this
evening across the rural interior peninsula where winds have gone
very calm to light. As of 9PM temps have reached freezing in
parts of northern Lake County and far inland Volusia County, with
temps in the mid to upper 30s in the Orlando suburbs, coastal
Volusia and Brevard Counties, and southern Osceola to Okeechobee
Counties.

Did nudge temps down about 1 more degree in parts of Lake, Inland
Volusia, Seminole, and Orange Counties. A Hard Freeze is expected
across the interior, with several hours of temps 27F or lower. For
the coastal counties lows tonight will settle between 27F-31F,
with 5 to 8 hours of freezing temperatures.

Wind chills tonight bottom out in the low 20s areawide, except mid
to upper 20s in Martin County. A Wind Chill Advisory is in effect
for the coastal counties tonight as winds there are expected to
stay around 10 mph. Across the interior, winds will be around 5mph
or less, but it will still feel very cold.

This could be a very rare near-freeze situation for coastal
Martin County. Forecast lows tonight are around 34F-36F, though
it is dependent on winds becoming light to calm overnight. The
last time Stuart reached freezing was back on December 15, 2010
when the low as 30F, and temps reached 35F back on January 18,
2018.

The cold temps will likely break record lows for January 30th at
Orlando, Melbourne, Vero Beach and Fort Pierce, and could tie the
daily record low at Daytona Beach and Sanford. As an extra note,
these temps will not be close to the all-time January record lows
(that belongs to the historic January 1985 and January 1977
Freezes where temps fell into the upper teens to low 20s!).

Record Lows for January 30
Daytona Beach	26F 1966
Leesburg		25F 1966
Sanford 		27F 1966
Orlando			31F	1966
Melbourne		30F	1966
Vero Beach		30F	1978
Fort Pierce		32F	1966

Be sure to appropriately dress for the very cold temperatures and
wind chills tonight. Bring cold sensitive plants and small pets
indoors. Use extreme caution when operating space heaters or
generators. Ensure there is nothing around them that could become
a fire hazard. Fuel-based heaters should only be used in well-
ventilated areas to avoid the risk of carbon monoxide poisoning!

&&

.AVIATION...

VFR conditions prevail with light northwest winds and clear skies.

&&

.MARINE...

Tonight-Sunday...Hazardous boating conditions continue tonight
across the offshore waters and Gulf Stream where northwest winds
around 20KT and seas 8-10FT persist. Closer to shore, small craft
should exercise caution tonight for seas 4-6FT. Marine conditions
are expected to improve late tonight into Sunday, as winds
diminish to 10-15KT Sunday afternoon with seas 3-5FT nearshore and
4-6FT offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  27  57  35  66 /   0   0   0   0
MCO  29  58  35  68 /   0   0   0   0
MLB  29  59  33  66 /   0   0   0   0
VRB  28  59  32  66 /   0   0   0   0
LEE  28  58  37  68 /   0   0   0   0
SFB  27  57  36  67 /   0   0   0   0
ORL  31  58  39  67 /   0   0   0   0
FPR  28  61  32  66 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 1 AM to 9 AM EST Sunday for Coastal Volusia-
     Indian River-Martin-Northern Brevard-Orange-Seminole-
     Southern Brevard-St. Lucie.

     Wind Chill Advisory from 1 AM to 9 AM EST Sunday for Coastal
     Volusia-Indian River-Martin-Northern Brevard-Southern
     Brevard-St. Lucie.

     Hard Freeze Warning from 1 AM to 9 AM EST Sunday for Inland
     Volusia-Northern Lake-Okeechobee-Osceola-Southern Lake.

AM...Small Craft Advisory until 10 AM EST Sunday for Flagler Beach to
     Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60
     nm.

&&

Rodriguez/Watson
Hazardous weather outlook, Jan 29, 9:14 PM EST, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
914 PM EST Sat Jan 29 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-301100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
740 PM EST Sat Jan 29 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.EXCESSIVE COLD IMPACT...
A widespread freeze will occur inland from the Indian River
overnight, with wind chills dropping through the 20s after
midnight. Three to five hours of temperatures at or below freezing
are expected across the freeze warning areas.

A Hard Freeze Warning is in effect with several hours of
temperatures in the mid to upper 20s expected in rural areas of
Lake, Inland Volusia, Osceola, and Okeechobee counties.
Temperatures will fall to or below freezing by midnight in parts
of northern Lake and Inland Volusia Counties.

Temperatures will reach 26 to 28 degrees over rural sections of
Orange, Seminole and coastal Volusia Counties. Expect upper 20s to
lower 30s across the rest of east central Florida inland from the
Indian River.

Be sure to dress appropriately for the cold temperatures and wind
chills tonight. Bring cold sensitive plants and small pets indoors.
Use extreme caution when operating space heaters or generators!
Ensure there is nothing around them that could become a fire hazard.
Fuel-based heaters should only be used in well- ventilated areas to
avoid the risk of carbon monoxide poisoning!

.RIP CURRENT IMPACT...
There is a moderate risk of rip currents at all east-central
Florida Atlantic beaches.

.WIND AND SEA IMPACT...
A Small Craft Advisory is in effect for the offshore waters and
the Gulf Stream due to northwest winds around 20 knots and seas 8
to 10 feet. Close to shore small craft should exercise caution
tonight as 4 to 6 feet swells linger.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
After another chilly afternoon Sunday, very cold temperatures
will return again Sunday night. Monday morning lows will reach the
lower to middle 30s across most of east central Florida, and drop
to about 30 degrees in colder wind sheltered interior areas. Winds
will become light to calm, which will bring the risk of areas of
frost, which could become widespread. Boating conditions will
remain poor well offshore into Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 7:10 PM ESTSmall Craft AdvisoryMLB8 hr
Jan 30, 2:46 AM ESTFreeze WarningMLBOkeechobee, Osceola29 hr
Jan 30, 1:58 PM ESTFrost AdvisoryMLBLake, Volusia18 hr

Nearby

Frost Advisories in Florida, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.